very strange CD8 and Lymph
Apr 29, 2005
Dear Dr. Holodniy,
In June 2004 I sent you a question on declining CD8. You will find my question and your answer on the bottom of this mail.
New follow up questions on which I would appreciate your thoughts very much:
In November 2004 I started HAART with numbers as follows:
Nov. 2004 started meds Sustiva+Combivir, CD4 245/14 and VL 60.000, CD8 699, Lymph 1665, RBC 4.5, Hct 44, Hb 15, Mcv 95, Wbc 5.2 Jan. 2005 CD4 419/24 , VL 57, CD8 715, Lymph 1744/35.6, RBC 3.6, Hct 39, Hb 12.7 cd4/cd8 ratio 0.59, Mcv 108, Wbc 4.9 Apr. 2005 CD4 307/27, VL <50, CD8 398, Lymph 1136, RBC 3.5, Hct 43, Hb 14.8, cd4/cd8 ratio 0.77, Mcv 121, Wbc 4.6
I know percentage and and ratio wise I am doing better, but what scares me is that my absolute CD4 declined by more than 100 and my CD8 by more than 300 to this very low number 398. I know my CD4% looks good, but this result I guess from the very low CD8. Also my Lymphocyte count dropped significantly and is way below normal range.
Could this be the AZT causing these declines in CD4, CD8 and Lymph ? I could switch the AZT for D4T or DDI (Viread not available here.) Overall health is fine, except very fatigued.
Please let me know your thoughts.
Again many thanks for your help, Steve from Thailand
******************* JUNE 2004 : Dear Docter Holodniy, My 3 last 4 monthly labtest where as follows. cd4 315/18%, 372/20%, 315/21%. vl 16.000, 9000, 6000. cd8 1500, 1200, 695. Not on medication and rest of bloodwork in normal range. I noticed at the last test a sharp decrease in cd8 to almost normal range. What could be the reason of this ? positive or negative ? As always many thanks for your time. Best regards, Steve
Good question. I am not sure what to make of that decline. All your other numbers look remarkably consistent. I hate to pin it on a lab artifact. I can't see a biological reason for this given you still have a consistent detectable viral load ***************
Response from Dr. Holodniy
Your absolute CD4 count has declined as a result of your total WBC and total lymphocyte count decreasing as the CD4 percent has continued to increase. I understand your concern. AZT or other meds could be the culprit. I am not that concerned. Remember changing to d4T or ddI might create other potential problems like neuropathy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Loose Stool An Early Sign Of HIV?
- Swollen Lymph Glands Sign Of HIV Infection
- Burning Red Spots After Masturbation Worried I Have HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Herpes After Licking Genital Worried I Have HIV
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.